What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 10, 1:31 PM EST, 24 minutes earlier.
Area forecast discussion, Jun 10, 1:31 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
231 PM EDT Sun Jun 10 2018
.SHORT TERM /Tonight through Monday Night/...
Diurnal convection will be the rule for this afternoon and Monday.
Weak trough is situated across the northern portion of the forecast
area this afternoon. The convergence line was fairly well depicted
in the satellite vis a few hours ago. Do expect convection to
continue firing this afternoon, feeding off the instability and
outflows helping to propagate storms. Locally heavy rainfall,
lightning and gusty winds will be the main weather hazards through
the evening. However, this time of year, an isolated severe
thunderstorm is not out of the question. Have seen some high
reflectivity cores already, so some small hail is possible but
damaging wind gusts would be the primary severe thunderstorm hazard.
Tomorrow will be much like today. Have noticed some steeper mid
level lapse rates across the CWFA, mainly north of I-20. So, storm
coverage should be a little more widespread and the potential for
a severe thunderstorm will be slightly higher.
NListemaa
.LONG TERM /Tuesday through Sunday/...
Overall, extended forecast looks to be on track, and have only
made minor tweaks to the beginning and very end of the period.
Diurnally driven convection will continue each day, and the GFS
continues to advertise a Day 7 tropical low (which seems to be the
norm these days for the GFS) moving into Texas from the Gulf -
which the ECMWF has yet to indicate. Time will tell how this plays
out, but for now at least the GFS has had good run-to-run
consistency with this feature.
Previous discussion follows...
31
/Issued 412 AM EDT Sun Jun 10 2018/
Very little change to the overall moist/tropical regime through
the period. Expecting daily diurnally driven scattered convection
with some possible weak impulses in the north providing a bit
extra forcing for more organized or widespread development. Have
continued mainly 40-50 percent pops each day with potential for
some isolated strong to severe storms in the afternoon/evening
periods. The GFS continues also to have a tropical low pushing
north into some part of the western/central Gulf by next weekend
so have plenty of time to watch for any trends in future
solutions. Temps look to remain near seasonal norms in the mid to
upper 80s for most areas.
Baker
AVIATION...
18Z Update...
Scattered afternoon/evening convection expected this afternoon and
tomorrow. Convection initiation has been starting a little early
~16-17z for the past few days, so have tried to keep that similar
timing. TSRA chances are a little more likely 17-18z to about
23-00z. Winds will remain on the west side and mainly aob 10kt.
//ATL Confidence...18Z Update...
High confidence all elements.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 90 69 87 / 20 40 40 50
Atlanta 71 87 71 86 / 30 50 40 50
Blairsville 64 83 65 82 / 30 50 30 50
Cartersville 68 87 69 87 / 30 40 30 50
Columbus 72 89 72 89 / 30 40 30 50
Gainesville 70 87 69 84 / 30 40 30 50
Macon 71 90 70 89 / 30 40 30 50
Rome 69 88 70 88 / 30 40 30 50
Peachtree City 69 88 70 87 / 30 40 40 50
Vidalia 73 90 72 90 / 30 50 40 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NListemaa
LONG TERM....31
AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 9:30 AM EST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1030 AM EDT Sun Jun 10 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1030 AM EDT Sun Jun 10 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms can be expected this afternoon and into
this evening. A few storms could be strong to severe, with the
main hazards being gusty winds, frequent lightning and isolated
flooding from heavy rain.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to
severe with gusty winds, frequent lightning and heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 10, 1:05 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT SUN JUN 10 2018
GAZ042>044-053-101830-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
205 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...NORTHERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 230 PM EDT...
At 205 PM EDT...a strong thunderstorm was over Hannah, or 13 miles
east of Carrollton...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Fairburn, Palmetto, Whitesburg, Chattahoochee Hill Country,
Dunaway Gardens, Byers Crossroads, Hannah, Roscoe, Seaton Lake,
Fairplay and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3353 8497 3368 8485 3359 8458 3336 8476
TIME...MOT...LOC 1805Z 302DEG 5KT 3357 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 1:24 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN JUN 10 2018
GAZ042>044-053-101900-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
224 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...NORTHWESTERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 300 PM EDT...
At 224 PM EDT...a strong thunderstorm was over Byers Crossroads, or
10 miles north of Newnan...moving south at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Palmetto, Whitesburg, Chattahoochee Hill Country, Dunaway
Gardens, Plant Yates, Byers Crossroads, Cannongate, Arnco-Sargent,
Roscoe, Seaton Lake and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3354 8497 3362 8477 3344 8463 3335 8492
TIME...MOT...LOC 1824Z 338DEG 8KT 3352 8484
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 10, 1:31 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT SUN JUN 10 2018
GAZ042-043-101900-
Douglas GA-Carroll GA-
231 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 300 PM EDT...
At 231 PM EDT...a strong thunderstorm was over Abilene, or over
Carrollton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Bowdon, Mount Zion, Roopville, Clem, Abilene, John Tanner
State Park, Lowell, Treasure Lake, Bowdon Junction, Tyus and
Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3369 8485 3344 8501 3343 8527 3365 8533
TIME...MOT...LOC 1831Z 169DEG 0KT 3362 8507
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 1:40 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT SUN JUN 10 2018
GAZ014-015-023-101915-
Hall GA-Dawson GA-Lumpkin GA-
240 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON AND SOUTHERN LUMPKIN COUNTIES UNTIL 315 PM EDT...
At 240 PM EDT...a strong thunderstorm was near Murrayville, or near
Dahlonega...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Dahlonega, Dawsonville, Clermont, Murrayville, Auraria,
Garland, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3456 8386 3455 8386 3453 8383 3452 8383
3452 8384 3450 8384 3450 8379 3451 8378
3450 8378 3450 8371 3427 8382 3447 8423
3460 8405
TIME...MOT...LOC 1840Z 292DEG 5KT 3446 8395
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 1:42 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
242 PM EDT SUN JUN 10 2018
GAZ003-004-101915-
Whitfield GA-Catoosa GA-
242 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD AND CATOOSA COUNTIES
UNTIL 315 PM EDT...
At 242 PM EDT...a strong thunderstorm was over Beaumont, or near
Ringgold...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta,
Wood Station, Rocky Face, Blue Spring, Mill Creek, Boynton, Beaumont
and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3493 8489 3467 8499 3470 8505 3472 8505
3472 8511 3474 8516 3477 8515 3477 8516
3478 8516 3478 8520 3485 8520 3486 8525
3496 8521
TIME...MOT...LOC 1842Z 287DEG 11KT 3486 8517
HAIL...0.25IN
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760088, 760090, 760091, 760093, 760099, 760103, 760075, 760105, 760076, 760077, 760114, 760119, 760121, 760128.